MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS BRIDGE OCCLUSION BALLOON; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY

THE SPECTRANETICS CORPORATION SPECTRANETICS BRIDGE OCCLUSION BALLOON; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Model Number 590-001
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2022
Type of Reportable Event Malfunction
Event or Problem Description
A lead extraction procedure commenced (extraction indication and lead information unk).During prophylactic staging of a spectranetics bridge occlusion balloon device to be used in the event of an emergency, it was discovered the balloon became stuck on a merit medical.035 guide wire.A new bridge balloon advanced over the guide wire with success prior to the case.No patient injury reported.This report captures the bridge balloon that became stuck and would not advance over the guide wire; potential for harm if it was to recur in the event of an emergency.
 
Additional Manufacturer Narrative
Patient's weight unk.Patient's ethnicity/race unk.Relevant tests/laboratory data unk.Other relevant history unk.The device was not returned, thus no investigation could be completed.The cause of the reported failure could not be confirmed.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Additional Manufacturer Narrative
D9): the device was returned to the manufacturer 06feb2023.G3): device evaluation and investigation completed 24feb2023.H3): the bridge was returned for evaluation, with a guide wire inside the device, with biologics present inside the guide wire lumen.Two kinks were observed on the lumen, 135 mm and 530 mm from the distal tip.Initially, the guide wire could not be removed from the device.Visual inspection found biologics present in the lumen, approximately 300 mm in length, extending to the distal tip.Using a syringe filled with water, attempts were made to flush the guide wire lumen.With excessive force applied, biologics and a few drops of water were expelled from the distal tip.Using pliers and excessive force, the guide wire was able to be removed through the proximal end of the device, with biologics observed.When loading a laboratory 0.035 guide wire from the proximal end, slight resistance was encountered at the locations of both kinks, but was successfully threaded through the entire length of the guide wire lumen.H6): type of investigation code changed to 10 (from 4114).Investigation findings code changed to 3211 (from 3221).Investigation conclusions code changed to 50 (from 67).All other codes remain applicable to the event.The cause of the reported failure was likely due to excessive biologics, which prevented the bridge from advancing over the guide wire.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
SPECTRANETICS BRIDGE OCCLUSION BALLOON
Common Device Name
CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key16117479
Report Number1721279-2023-00007
Device Sequence Number5667086
Product Code MJN
UDI-Device Identifier00813132024840
UDI-Public(01)00813132024840(17)240922(10)FMN22J22A
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K203540
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/22/2024
Device Model Number590-001
Device Catalogue Number590-001
Device Lot NumberFMN22J22A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/06/2023
Supplement Report FDA Received Date03/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LEAD(S) MANUFACTURER/MODEL UNK.; MERIT MEDICAL .035 GUIDE WIRE.
Patient Age33 YR
Patient SexMale